Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Lamictal And Tired? Lamictal With Other Meds?


  • Please log in to reply
6 replies to this topic

#1 GettingBetter1876

GettingBetter1876

    Newbie

  • Newbie
  • Pip
  • 11 posts

Posted 30 October 2008 - 02:45 PM

I am on my 3rd day of Lamictal starter pack so 25mg and I am so tired. I need my brain to do my job effectively. I am also on 60mg of Cymbalta and supposedly 1 mg 2 times a day of Clonezepam (generic Klonopin). I have been tired, but have been dealing with it by drinking lots of caffeinated pops. Now I am afraid my work willl suffer. Part of the reason I am doing all this is hoping to further my career. So, I am really not sure what to do.

Also, I am being treated for Social Anxiety and now "mood disorder" not really even sure what that is or if it's true. I am sure I have Social Anxiety which is what I started all this for. I switched from a MD for Family Wellness to a PMHNP and that when I found out about the mood disorder and she wanted to try Lamictal and eventually remove the Cymbalta.

I have been on this journey for going on 4 months. I started with paxil, then zoloft with klonipin, to cymbalta with klonopin, to now cybalta and klonipin and lamictal.

Anyone on this combination?

Can I expect the tiredness to go away as I titrate up on the Lamictal?

Should I just quit the meds all together (safely, of course) and learn how to deal with this stuff like I have for 37 years already without meds?

#2 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,968 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 30 October 2008 - 04:36 PM

I've been on Lamictal 300mg since '04. I don't remember any tired or lethagia effects when I started and still don't.

Klonopin is a sedative. It's possible that is giving you the tired feeling. It made me sleep 22 hours a day and was taken off it. It was combined with Lamictal.

We've all been on the "med merry-go-round to find the right med that works for us. Don't get discouraged if you have to go through it, too.

I'm Bipolar I which is a mood disorder. There are other MI's that fall into that catagory.

Don't quit taking your meds without your PMHPN's knowledge or advice. Trying to stop on your own could have some bad results.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#3 kat76

kat76

    Newbie

  • Newbie
  • Pip
  • 25 posts
  • Location:Sydney, Australia

Posted 30 October 2008 - 05:30 PM

Hi, I am on lamictal at the moment, with seroquel and effexor. I take the lamictal in the evening as it makes me drowsy. I started on 25mg, and then went up to 50. Last night was my first night at 100. For the first few days when I was on the 25 mg I was very drowsy in the mornings and for the first couple of weeks at the starting and increased dosages my brain felt a little "fuzzy" at times. I would have trouble finding a word or the wrong word would come out. This was a problem as I am a lawyer and words are important for my job! I stuck with it each time and the side effects went away after a week or two. I remember when I first started the drowsiness in the mornings lasted about 3 or 4 days. I also had very bad nightmares and night sweats when first starting and then when going to a new dosage - but that goes away too. So far it seems to be a good drug for me. Hope that helps some! good luck

#4 GettingBetter1876

GettingBetter1876

    Newbie

  • Newbie
  • Pip
  • 11 posts

Posted 31 October 2008 - 07:52 PM

Hi, I am on lamictal at the moment, with seroquel and effexor. I take the lamictal in the evening as it makes me drowsy. I started on 25mg, and then went up to 50. Last night was my first night at 100. For the first few days when I was on the 25 mg I was very drowsy in the mornings and for the first couple of weeks at the starting and increased dosages my brain felt a little "fuzzy" at times. I would have trouble finding a word or the wrong word would come out. This was a problem as I am a lawyer and words are important for my job! I stuck with it each time and the side effects went away after a week or two. I remember when I first started the drowsiness in the mornings lasted about 3 or 4 days. I also had very bad nightmares and night sweats when first starting and then when going to a new dosage - but that goes away too. So far it seems to be a good drug for me. Hope that helps some! good luck

Thanks for the info. this tells me I should give it some more time. My PMHNP suggested dosing it at night as well. I am starting doing that tonight. I will continue to take the Cymbalta (SSNRI) in the morning with the Klonopin. I will give it some more time but if it keeps making me this tired I'll have to stop because I can't stand not being productive at work. I am a software engineer and I need to be alert and not tired at work to do my job.

#5 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,968 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 01 November 2008 - 09:37 AM

Talk to your PMHNP about feeling tired throughout the day. My guess it's the Klonopin doing it. As i mentioned before, it is sedating. Most members taking Klonopin are taking it later in the day or evening.

Please, talk to your PMHNP regarding the reactions you're having.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#6 Ellipsis

Ellipsis

    Newbie

  • Newbie
  • Pip
  • 8 posts
  • Location:USA

Posted 03 November 2008 - 12:09 AM

Its most likely the clonazepam in the morning. I imagine you're on a relatively low-dose of the klonopins, so as sheepwoman suggested why not try taking it a bit later in the day? As a software engineer i imagine it could be difficult sitting in front of a computer screen and having clonazepam in your system. I would say you could try taking it later in the day or you could try a smaller dosage. However, you should talk to your psychiatrist, benzodiazepines effect everyone differently and different benzodiazepines may have different effects on you. I've been on ativan, klonopin, valium and xanax (not at the same time of course :) ). I found klonopin to be, for me, the one that made me most drowsy. Talk to your doctor, perhaps another benzo will work better for you or a different dose. Valium didn't work for me but it's similar to klonopin and has about the same half-life, perhaps that would work for you and not have the drowsiness issue? Only your own doctor will know.

Best of luck.

Edited by Ellipsis, 03 November 2008 - 12:10 AM.


#7 Neo

Neo

    Silver Member

  • Silver Member
  • PipPipPipPipPipPip
  • 759 posts
  • Location:Crazy Land USA

Posted 03 November 2008 - 12:32 PM

I tend to agree for the most part that klonopin is more sedating than Lamictal. But I do think Lamictal is sedating as well, so put them toghther and you get more sedation.
I take all 300mgs of lamictal in the AM, and a small doses of klonopin during the day.
.25 x 3. Anymore than that and I am tired unless manic, then nothing but seroquel will slow me down.
I hate klonopin now and want to get off it..I take it daily and was at .50 3 x a day, but now that I've dropped it down to the .25, it doesn't do much more than make me more tired when depressed..
Posted ImagePosted Image

Aka: RS




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users